First post. Please read.

Discussion in 'Parent Emeritus' started by strugglingwithmydisorders, May 4, 2011.

  1. I'm currently on the drug lamectial and at 125 mg. Ever since it got uped to 125 a week ago I have been feeling really tired and by the end of my school day i start to have waves of mood swings. I'm also on prozac. I'm struggling to deal with my bi-polar. please comment if u have any advise for what im going through.
     
  2. Star*

    Star* call 911........call 911

    Hi - Welcome to the board!

    I'm glad you found us - but I'm going to ask the Moderators to move your post over to a forum called Parents Emeritus. I think there are probably a lot more people over in that forum that can help answer your questions from a parents perspective having dealt with older teens who have BiPolar (BP) and have experience with Bi-Polar.

    It's good that you are seeking help, sorry that you aren't feeling any better.
     
  3. rlsnights

    rlsnights New Member

    Hi and welcome.

    I suggest that you check out Bipolar World. http://www.bipolarworld.net/

    It is a website with info, chat, boards - all specifically for people with bipolar disorder.

    It has a lot of good info about the disorder and treatments as well as a lot of caring, experienced people on the boards. Plus a live chat room option.

    I think you should contact your psychiatrist about the change in symptoms since you increased the Lamictal. Having waves of mood swings isn't good - and Lamictal can be activating for some people. I would be especially concerned about this since you are also on Prozac.

    Best wishes,

    Patricia
     
  4. Jena

    Jena New Member

    hi and welcome

    my daughter is bipolar and we have often found that prozac and similar medications do not work for her at all. you may want to go and have your medications checked again.

    welcome again
     
  5. Hound dog

    Hound dog Nana's are Beautiful

    Hello and welcome.

    I thought I replied.......but evidently it didn't go through.

    Our family doesn't do well with prozac.........to put it kindly. Lamactil (I probably spelled it wrong today) IS good, but you have to be patient while the correct dose for you is worked out.

    What sort of issues are you having? Are you still cycling often even while on medications? Dealing with side effects?

    You will still cycle to some degree on medications. medications don't fix it, they help the condition to improve. Some medications work better with some people more than they do with other people due to body chemistry. Sometimes it can take a while for docs to work out what will work best for you. Your feed back during the process is very valuable.

    My youngest did well on Lamactil, ambilify, and trileptol. She required a mood stabilizer because without it she was all over the place......

    Education is the key to success with any illness. Bipolar is just as much an illness as diabetes, and it helps to look at it that way. Educate yourself as much as you can, actively participate in the treatment program your docs have laid out for you, and always take your medications. Biggest mistake most bipolar people make is that they do well on medications and think they're ok to do without them.......only to crash and burn and have to start over again.

    Have doctor re evaluation your medications. Odds are it's the prozac making you tired as lamactil doesn't really do that.

    Hugs
     
Loading...